You have asked some good question here. I don't have the answer!!! (shocking!! hehe). Ok here is my take: I know that we are told to avoid over doing anything. I would not go out and march around as fast as you can until you can't take the pain anymore in the hopes that you can increase your fitness level. I would maybe try to walk a bit faster than your usual saunter (I avoided the "saunterer" ;) I would stretch and stretch as much as you can. I had some horrible spastic calf muscles and the therapist had me doing a stretch where you stand with just the balls of your feet on a step. You stretch slowly down, dropping your heals below the level of the step. Then, you raise up standing on your tip-toes lifting your body above the level of the step. They had me do this two or three times a day for twenty lifts. Make sure you stop if you cramp or get sore. Also you may want to try a magnesium supplement. If you take calcium without magnesium you can make spasticity worse. Ok that is all I can think of.
Good morning, and I too have a question about spasticity - and I know that this is likely a silly or just a basic routine question - but I guess I just need to hear it from someone else for re-assurance. I get these severe lower back aches, and I am sure tht it is due to the tighning of these muscles. When the back aches occur, my stomach begins to act up - to the point of being achy, some cramping, nausea, and well, I go to the bathroom more frequently.
Will the back ache cause all of this problem with my stomach?
Thanks for your time, and have a nice day....
Hey Gary and Deb,
I dont' really know but it does makes sense. It seems to me that all those muscles are very closely associated. I have heard that when a woman goes into labor, she has terrific back pain. When you think about it, the uterus contracting which causes back pain doesn't seem that far off from back spasticity and intestinal distress both being caused by spasticity. I am just guessing though.
Hi guys- I was thinking about this post for two spastic days and wasn't going to revisit it...but since it's back up there... Gary- while it's probably not your uterus ;) causing back pain, for sure it could be stomach muscles. I went through the whole round of scoping and digestive tests two years ago. Nothing found to be causing it. After paying even closer attention and realizing that even our colon is a muscle, and dozens of other little muscles I was unaware of, I have realized that my stomach stuff is probably muscle spasms issues. Like D, my lower back stuff seems to be related to my leg muscle, but lower thigh in my case. All tugging on each other. And like someone else that posted, I don't have much medical arsenal other than clonazepam. D, I'm curious what you take on those days. I'm trying to avoid a new 'daily' med, like baclofen. But this issue (along with wretched nerve pain) are on the list next time I see the neuro. Willow
Well good morning ladies......thanks for the information - the back pain and the muscle cramping seems to have subsided somewhat - maybedue to the fact that I swallowed down some muscle relaxants - and with this, the stomach ache/nausea has gone away in proportion. It makes sense to me too, that all of these muscles are all interconnected, so if the back muscles are acting up, it will hve an influence on other things.....now if it is MS related, or just the fact that I am 54 - I guess one would have to calculate this into the equation - Hmmmmmmm.....
Thanks again, and have a great day...
PS, Gretchen, last night you mentioned a drug for spasticity (no not the botox!!!!!!) - can you pass it on to me again....thanks
It is amazing how different meds work for different people. Tylenol does NOTHING for me, flexeril just makes me totally sleepy but doesn't help with symptoms. I do like baclofen. It does not mess with my head at all. It tends to work better for me if I use it consistently.......seems to build up and work better. Of course, I tend to use it as needed rather than long term.
I have nerve and spasticity pain pretty much everyday. It does not seem to be related to my day's activities. Just seems to be part of that wonderful world of nerve confusion. If I work, if I rest.........it all goes downhill in the afternoon. Luckily, it is pretty mild. I can usually just slown down, put my feet up and get through it without meds. For that I feel really lucky.
Hi there - D'Awesome - you mentioned Quinine? Ithought that was for malaria??? Aslo interesting as it may be, Flexeril has been banned in Canada. But not sure why.
I have been looking into some natural remedies, and my neurologist referred me to a book to buy, that describes alternative drugs that are either good or bad for those who have MS. Sorry , do not have the name of the book at hand. He did warm me to be cautious, and read and undertand labels, and you do not want to take medication that is going to boost your immune system...ie cold fx, etc.....
Thank you D'Awesome! That is something to think about! I had not looked at the fact of Botox "freezing muscles" I will talk to my Neuro. about it before I start. I hope you have more days NOT limping or in painful spasms than you do with! Thanks again!